Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 240, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2000, 9:13 PM CDT for Macon County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 27, 2000, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Macon County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:42 PM CDT | Thunderstorm Wind 55 E | Lafayette, TN | Tri-County Electric reported major power outages in the northwest part of the county due to downed power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WUUS54 KOHX 280214 SVRBNA TNC111-280245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 913 PM CDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAFAYETTE * UNTIL 945 PM CDT * AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF LAFAYETTE...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTH OF LAFAYETTE AT 930 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:36 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 2:36 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT WED JUL 26 2000 CURRENT...ISOLATED THUNDERSTORMS HAVE POPPED UP AS EXPECTED MAINLY OVER S AND E. TEMPS IN LOWER 90S...BUT HOLDING IN 80S HIGHER ELEVATIONS. FORECAST...WEAK PRESSURE FIELD TO CONTINUE W/ POSSIBILITY OF TROF LATER FRI INTO SAT...BUT LOOKS DOUBTFUL. ETA MODEL LOOKS TOO STRONG AGAIN ON NEXT S/WV IN CENTRAL PLAINS WHICH STRETCHES ENERGY FROM ERN OK-PAH BY 48 HOURS AND PASSES ASSOCIATED SURFACE TROF ACROSS WRN TN INTO MDL TN LATER FRI AND FRI NITE B4 IT WASHES OUT. ETA VERY WET AFTER 30 HOURS BUT THE OTHER MODELS LOOK MORE REALISTIC W/ A LESS AMPILIFED S/WV AND LESSER PCPN AMOUNTS/POPS. ANYWAY...IF TROF DOES GET HERE FRI OR FRI NITE WILL BE OF SUCH A WEAK NATURE TO PRECLUDE HIER POPS. WILL BASICALLY GO WITH ONGOING FORECAST BUT BUMP UP NGM POPS A LITTLE FRI NITE AND SAT...MORE IN LINE WITH AVN. NEXT FRONTAL SYSTEM TO OUR N WILL TRY AND DROP DOWN CLOSER BY SUNDAY...WILL WAIT AND SEE (AND HOPE FOR BEST!) AS FOR TEMPS...COULD NOT FIND MUCH FAULT WITH NGM MOS. BNA BE 69/93/70/91 -234 CSV BE 63/85/64/85 1223 .BNA...NONE. MAG
In the hours before
Local storm report, Jul 27, 7:52 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
752 PM CDT THU JUL 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM 2SW GREENBRIER TN 1.00 INCH HAIL
07/27/00 ROBERTSON TRAINED SPOTTER REPORTED
QUARTER SIZE HAIL NEAR
GREENBRIERLocal storm report, Jul 27, 8:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
810 PM CDT THU JUL 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM MILLERSVILLE TN .75 INCH HAIL
07/27/00 SUMNER TRAINED SPOTTER REPORTED
DIME SIZE HAILLocal storm report, Jul 27, 8:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
835 PM CDT THU JUL 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM MILLERSVILLE TN 1.00 INCH HAIL
07/27/00 SUMNERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 27 min |
| Jul 27, 8:02 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Jul 28, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 60 min |
| Jul 28, 2:35 PM CDT | Flash Flood Warning | OHX | Robertson | 115 min |
| Jul 28, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Jul 28, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 38 min |
| Jul 28, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 46 min |
| Jul 28, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 46 min |
| Jul 28, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.